MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION FREESTYLE AORTIC ROOT BIOPROSTHESIS; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVE DIVISION FREESTYLE AORTIC ROOT BIOPROSTHESIS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number FR995
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Death (1802); Rupture (2208); Blood Loss (2597)
Date of Event 01/10/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 14 years and 7 months post implant of this 23mm aortic bioprosthetic valve, the valve was explanted and replaced with a 19mm valve of the same model. the reason for the explant was not reported.  no adverse patient effects were reported.Additional information was received that the reason for the valve replacement was that a computed tomography (ct) scan revealed an aortic rupture.Emergent surgery was performed and the 23mm valve was explanted and replaced with a 19mm valve of the same model.The physician reported that the patient was unable to be weaned off of cardiopulmonary bypass (cpb) and the stated cause of death was persistent bleeding.

Brand Name
FREESTYLE AORTIC ROOT BIOPROSTHESIS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7442576
Report Number2025587-2018-00908
Device Sequence Number13947303
Product Code LWR
UDI-Device Identifier00643169002098
UDI-Public00643169002098
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P970031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2018
Device Model NumberFR995
Device Catalogue NumberFR995-19
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age73 YR
Patient Weight56